Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Lincoln, IL

May 28, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2011, 2:27 PM CDT for 4 counties in Illinois. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 2:27 PM CDT (19:27 UTC)
Expired
May 28, 2011, 3:00 PM CDT
In force
33 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Christian County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 2:27 PM CDTHAIL 1Springfield, ILREPORT OF 1 INCH HAIL SOUTHWEST SIDE OF SPRINGFIELD NEAR THE MALL
May 28, 2:30 PM CDTHAIL 1Springfield, ILOCCURRED AT 1424 S. 2ND ST.
May 28, 2:32 PM CDTHAIL 1.75Springfield, ILNORTHWEST SIDE OF SPRINGFIELD
May 28, 2:35 PM CDTHAIL 1.5Springfield, ILOCCURRED ON NORTH SIDE OF SPRINGFIELD.
May 28, 2:37 PM CDTHAIL 1.25Springfield, IL3 MILES EAST SOUTHEAST OF SPRINGFIELD CAPITAL AIRPORT.
May 28, 2:40 PM CDTHAIL 0.752 W Riverton, IL1/2 INCH TO 3/4 INCH HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WUUS53 KILX 281927
SVRILX
ILC021-107-115-167-282000-
/O.NEW.KILX.SV.W.0123.110528T1927Z-110528T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  WESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 300 PM CDT.

* AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTHWEST OF CHATHAM...OR 6 MILES
  SOUTHWEST OF SPRINGFIELD...AND MOVING EAST AT 50 MPH. THIS HAS A
  HISTORY OF PRODUCING LARGE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...SHERMAN...WILLIAMSVILLE...ROCHESTER...RIVERTON...
  ELKHART...CORNLAND...MECHANICSBURG...EDINBURG...MOUNT PULASKI...
  MOUNT AUBURN...ILLIOPOLIS...CHESTNUT...BEASON...BLUE MOUND...
  NIANTIC...LATHAM...LELAND GROVE...GLENARM AND CANTRALL.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 82 AND 117.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 88 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3992 8975 3992 8970 3994 8970 3998 8961
      3998 8958 3999 8957 4017 8915 4005 8914
      4005 8913 3970 8911 3954 8983 3988 8984
TIME...MOT...LOC 1927Z 268DEG 43KT 3975 8969
WIND...HAIL <50MPH 1.00IN

$$
GEELHART
3 follow-up statements
434 
WWUS53 KILX 281938
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CDT SAT MAY 28 2011

ILC021-107-115-167-282000-
/O.CON.KILX.SV.W.0123.000000T0000Z-110528T2000Z/
LOGAN IL-MACON IL-SANGAMON IL-CHRISTIAN IL-
238 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHRISTIAN...EASTERN SANGAMON...WESTERN MACON AND SOUTHERN LOGAN
COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED OVER SPRINGFIELD...MOVING EAST AT 55 MPH. SEVERAL 
REPORTS OF HAIL...FROM NICKEL SIZE TO GOLFBALL SIZE...HAVE BEEN 
REPORTED FROM THE CITY OF SPRINGFIELD.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WERE FURTHER EAST...FROM 
MOUNT PULASKI SOUTH TO NEAR MECHANICSBURG. THESE ARE ALSO 
MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDINBURG...ELKHART...MECHANICSBURG...CORNLAND...MOUNT AUBURN...
  ILLIOPOLIS...MOUNT PULASKI...NIANTIC...BLUE MOUND...LATHAM...
  CHESTNUT...BERRY...DAWSON...ROBY AND BUFFALO.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 82 AND 116.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 95 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3994 8970 3998 8961 3998 8958 3999 8957
      4017 8915 4004 8913 3970 8911 3957 8971
TIME...MOT...LOC 1937Z 257DEG 46KT 3978 8952
WIND...HAIL <50MPH 1.00IN

$$
GEELHART
001 
WWUS53 KILX 281950
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT SAT MAY 28 2011

ILC021-107-115-167-282000-
/O.CON.KILX.SV.W.0123.000000T0000Z-110528T2000Z/
LOGAN IL-MACON IL-SANGAMON IL-CHRISTIAN IL-
250 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CHRISTIAN...NORTHEASTERN SANGAMON...WESTERN MACON AND SOUTHERN LOGAN
COUNTIES UNTIL 300 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MECHANICSBURG...OR 10 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT AUBURN...ILLIOPOLIS...MOUNT PULASKI...NIANTIC...LATHAM...BLUE
  MOUND AND CHESTNUT.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 109 AND 116.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 109 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4017 8915 4010 8914 4005 8914 4004 8913
      3970 8911 3963 8944 3999 8957
TIME...MOT...LOC 1951Z 257DEG 46KT 3981 8937
WIND...HAIL <50MPH 1.00IN

$$
GEELHART
451 
WWUS53 KILX 282000
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT SAT MAY 28 2011

ILC021-107-115-167-282010-
/O.EXP.KILX.SV.W.0123.000000T0000Z-110528T2000Z/
LOGAN IL-MACON IL-SANGAMON IL-CHRISTIAN IL-
300 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN...
NORTHEASTERN SANGAMON...WESTERN MACON AND SOUTHERN LOGAN COUNTIES HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4017 8915 4010 8914 4005 8914 4004 8913
      3970 8911 3963 8944 3999 8957
TIME...MOT...LOC 2000Z 257DEG 46KT 3983 8922

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:27 PM CDT, 2 hours earlier.

Area forecast discussion, May 28, 12:27 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1227 PM CDT SAT MAY 28 2011

.DISCUSSION...
ISSUED 1014 AM CDT SAT MAY 28 2011

FIRST BATCH OF SHOWERS AND SCATTERED THUNDERSTORMS BEGINNING TO
MOVE INTO THE FAR WESTERN CWA. HAVE HAD SOME SCATTERED PATCHES OF
CLEAR SKIES...ESPECIALLY ACROSS THE WESTERN CWA...ALTHOUGH THESE
HAVE BEGUN FILLING BACK IN.

MAIN CONCERN IS WITH DEVELOPMENT OF AFTERNOON CONVECTION. LATEST
HIGH-RESOLUTION MODEL RUNS SUGGEST RENEWED DEVELOPMENT NEAR THE
WESTERN PART OF THE I-72 CORRIDOR BY MID AFTERNOON...JUST NORTH OF
A WARM FRONT MOVING UP FROM THE SOUTH. WHILE THE GREATEST INSTABILITY
WILL BE FURTHER SOUTH TOWARD THE WARM FRONT...THE LATEST NAM
MODEL BRINGS MUCAPE VALUES OVER 1000 J/KG JUST SOUTH OF THIS
CONVECTION BY 21Z...WITH 0-6KM BULK SHEAR VALUES PROGGED TO BE
60-70 KNOTS OVER THE NORTHWEST HALF OF THE CWA. MOST OF THE AREA
IS IN A SLIGHT RISK OF SEVERE WEATHER PER SPC 13Z DAY1 OUTLOOK.

A SECOND ROUND OF CONVECTION IS LIKELY TO DEVELOP ACROSS THE
NORTHERN CWA TONIGHT...AS THE WARM FRONT LIFTS INTO THE AREA. HAVE
UPDATED THE FORECASTS TO GO WITH LIKELY POPS ACROSS THE NORTHERN
THIRD OF THE CWA TONIGHT TO ACCOUNT FOR THIS.

UPDATED ZONES/GRIDS HAVE BEEN SENT.

GEELHART

&&

.AVIATION...
ISSUED 1226 PM CDT SAT MAY 28 2011

CONVECTION RAPIDLY INCREASING ACROSS CENTRAL ILLINOIS THE LAST
COUPLE HOURS. ON THE UP SIDE...CEILINGS HAVE RAPIDLY BEEN MOVING
UP TO THE VFR RANGE BEHIND THE STORMS...BUT WILL LIKELY BE
TEMPORARY MVFR CONDITIONS AS THE STORMS PASS. GIVEN THE FREQUENCY
THAT CONVECTION IS EXPECTED THROUGH TONIGHT...HAVE ATTEMPTED TO
TIME A COUPLE DRY PERIODS THIS EVENING...PRIMARILY FROM KSPI-KDEC.
WILL NEED TO WATCH FOR SOME MVFR CEILINGS/VISIBILITIES OVERNIGHT.
CONDITIONS IMPROVING EVERYWHERE SUNDAY MORNING...BEHIND A WARM
FRONT PUSHING OUT OF THE AREA.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 325 AM CDT SAT MAY 28 2011

ZONAL FLOW PATTERN FOR MUCH OF THE CONUS AS A E/W ORIENTED JET
PUSHES FROM NRN CA TO NRN IL. ONE LOW OVER THE NRN PLAINS/CAN
BORDER IS WEAKENING WITH THE INTRODUCTION OF A STRONGER LOW OVER
THE PAC NW COAST. THIS LOW OFF THE WEST COAST AND THE PATTERN
SHIFT THAT IT WILL DRIVE INTO THE ZONAL WAVE FLOW IS THE MAIN
WEATHER SYSTEM THAT WILL FORM THE FORECAST FOR THE NEXT FIVE DAYS.
HOWEVER... IN THE SHORT TERM...A WARM FRONT TO THE SOUTH WILL PUSH
UP AND THROUGH THE FA...BRINGING A CHANCE FOR TSRA THIS AFTERNOON
AND THIS EVENING. SPC HAS PAINTED A SLIGHT RISK FOR CENTRAL IL.
MODELS HAVE SOME SEMBLANCE OF CONTINUITY...AND VERY SMALL TWEAKS
ARE NECESSARY. MAIN CONCERN TO THE GRIDS OTHER THAN POPS REALLY
LIES IN THE MAX TEMPS AS THE MOS MAY WELL NOT BE WARM ENOUGH.
CLIMATE WILL PULL THE MOS DOWN OFF OF THE POTENTIAL HIGHS FOR THE
FIRST COUPLE DAYS OF THE WORK WEEK WITH THE REGION UNDER THE
INFLUENCE OF A MASSIVE RIDGE.

SHORT TERM...TODAY AND TONIGHT...
WARMING OFFERS UP SOME INFLUENCE TO THE INSTABILITY IN ADVANCE OF
THE WARM FRONT...BUT THE STRONG MID LEVEL CAP WILL HOLD THE TS OFF
UNTIL LATER IN THE AFTERNOON AND EARLY EVENING. ONCE THE STORMS DO
FIRE...THERE IS A POSSIBILITY FOR SOME ORGANIZATION WITH
SUPERCELLS AND BOWS...WIND AND HAIL. BULK SHEAR AND MUCAPE LEND
THEMSELVES TO STORM ORGANIZATION ONCE THE CAP HAS BEEN ERODED.
HOWEVER...ONE OF THE MAIN ISSUES FOR THIS PARTICULAR FORECAST HAS
BEEN THE CONSISTENCY OF THE TIMING OF THE COLLISION OF THE
INSTABILITY AND THE FORCING. AS A RESULT...GOING RELATIVELY
CONSERVATIVE WITH THE POPS.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
PAC NW LOW DIGS INTO THE FLOW LATER THIS EVENING AND AN UPPER
RIDGE OVER THE GULF COAST STATES...PUSHING UP INTO THE MIDWEST
KEEPS THE REMAINDER OF THE FIRST FIVE DAYS MORE OR LESS DRY. DRY
AND HOT. TEMPS CLIMBING INTO THE LOW 90S. CONCERN THAT THE
MOS/MODEL GUIDANCE IS NOT WARM ENOUGH AND THAT THE TEMPS HAVE TO
BE ADJUSTED SOMEWHAT...WILL ADDRESS WITH NEXT SET OF DATA. ANOTHER
FRONT TRIES TO MAKE IT THOUGH ON TUESDAY...BUT WITH MOVING A WEAK
FRONT INTO A 595 DM 500 MB HIGH...FEEL THAT THE MORE SCANT THE
POPS...THE BETTER. BUT ONCE AGAIN...NOT CONFIDENT ENOUGH TO PULL
ENTIRELY AND WILL LEAVE THE SLIGHT CHANCE POPS IN FOR TUES/TUES
NIGHT... PARTICULARLY TUES AFTERNOON.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 11:43 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SAT MAY 28 2011

ILZ027>031-036-037-040-041-047-049-050-291100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...ALONG AND WEST OF THE ILLINOIS RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY MORNING...PRIMARILY
IN AREAS WEST AND NORTH OF PEORIA...BEFORE SHIFTING FURTHER NORTH
INTO THE SOUTHERN GREAT LAKES BY AFTERNOON.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY BE REQUIRED AGAIN AFTER
MIDNIGHT.

ILZ038-042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON-SHELBY-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVERNIGHT...AS
A WARM FRONT LIFTS NORTHWARD INTO THE AREA. THERE IS A SLIGHT RISK
OF SEVERE WEATHER FROM ANY OF THESE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MINOR FLOODING ALONG EASTERN PORTIONS OF THE SANGAMON RIVER WILL
SUBSIDE BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...PARTICULARLY
BETWEEN 3 PM AND 8 PM. ACTIVATION MAY ALSO BE REQUIRED AFTER
MIDNIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1143 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...AS A WARM FRONT LIFTS NORTHWARD TOWARD THE AREA. WHILE A
FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL...THE PRIMARY
SEVERE WEATHER THREAT WILL BE NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING WILL SUBSIDE ALONG THE LITTLE WABASH RIVER AT CLAY CITY
BY SUNDAY NIGHT.  MEANWHILE...FLOODING WILL CONTINUE ALONG THE
WABASH RIVER FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

GEELHART

In the hours before

Special weather statement, May 28, 1:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
128 PM CDT SAT MAY 28 2011

CORRECTED TYPO IN 1ST PARAGRAPH

ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
128 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MENARD...MORGAN...SCOTT
AND SANGAMON COUNTIES UNTIL 230 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE FROM EAST OF BEARDSTOWN
SOUTH TO CONCORD...AND THE OTHER ALONG THE ILLINOIS RIVER IN WESTERN
SCOTT COUNTY. THESE STORMS ARE MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
      3994 9054 3998 9051 4012 8971 3954 8965
      3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065

GEELHART
Local storm report, May 28, 1:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             WINCHESTER              39.63N 90.46W
05/28/2011  E0.88 INCH       SCOTT              IL   CO-OP OBSERVER

&&

BOUSLEY
Special weather statement, May 28, 1:47 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT SAT MAY 28 2011

ILZ047>051-281930-
CASS-MENARD-MORGAN-SANGAMON-SCOTT-
147 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR CASS...MENARD...
MORGAN...SCOTT AND SANGAMON COUNTIES UNTIL 230 PM CDT...

AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO LINES OF STRONG THUNDERSTORMS...ONE ALONG THE CASS AND MENARD
COUNTY BORDER SOUTH TO NEAR ALEXANDER...AND THE OTHER FROM CHAPIN
SOUTH TO MANCHESTER. THESE STORMS ARE MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND INTENSE LIGHTNING...IS EXPECTED
WITH THESE STORMS.

PEOPLE IN CASS...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3980 9060 3982 9058 3988 9059 3992 9054
      3994 9054 3998 9051 4012 8971 3954 8965
      3953 9058 3954 9058 3970 9065
TIME...MOT...LOC 1823Z 253DEG 42KT 3982 9066 3951 9065

GEELHART
Special weather statement, May 28, 2:02 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT SAT MAY 28 2011

ILZ042-043-048-051-053-281945-
DE WITT-LOGAN-MACON-MENARD-SANGAMON-
202 PM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHEASTERN MENARD...
NORTHEASTERN SANGAMON...NORTHERN MACON AND SOUTHERN LOGAN COUNTIES
UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS FROM CHESTNUT SOUTHWEST TO
MECHANICSBURG...AND ANOTHER LINE OF STRONG STORMS FROM JUST EAST OF
PETERSBURG SOUTH TO FARMINGDALE. THESE STORMS ARE MOVING EAST AT
55 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS...AS WELL AS INTENSE
LIGHTNING.

PEOPLE IN DE WITT...LOGAN...MACON...MENARD AND SANGAMON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4015 8963 4012 8961 4015 8960 4028 8876
      3984 8875 3979 8914 3982 8918 3981 8922
      3983 8925 3977 8931 3972 8969 4014 8971
TIME...MOT...LOC 1900Z 249DEG 49KT 3998 8919

GEELHART
Local storm report, May 28, 2:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             2 E JACKSONVILLE        39.73N 90.20W
05/28/2011  M1.75 INCH       MORGAN             IL   CO-OP OBSERVER

&&

BOUSLEY
Local storm report, May 28, 2:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
213 PM CDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             WINCHESTER              39.63N 90.46W
05/28/2011  E0.88 INCH       SCOTT              IL   TRAINED SPOTTER

&&

BOUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:25 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott65 min
May 28, 1:28 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott62 min
May 28, 1:47 PM CDTSpecial Weather StatementILXCass, Menard, Morgan, Scott43 min
May 28, 1:52 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon38 min
May 28, 2:02 PM CDTSpecial Weather StatementILXDeWitt, Logan, Macon, Sangamon43 min
May 28, 2:10 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Macon, Piatt35 min
May 28, 2:41 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby64 min
May 28, 2:44 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, Moultrie, Piatt46 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon44 min
May 28, 2:49 PM CDTSevere Thunderstorm WarningILXKnox31 min
May 28, 3:09 PM CDTSpecial Weather StatementILXLogan, Menard51 min
May 28, 3:28 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Shelby47 min
May 28, 3:34 PM CDTSpecial Weather StatementILXDouglas56 min
May 28, 3:48 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion35 min
May 28, 3:58 PM CDTSpecial Weather StatementILXStark62 min
May 28, 4:07 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar38 min
May 28, 4:21 PM CDTSevere Thunderstorm WarningILXEdgar19 min
May 28, 5:12 PM CDTSevere Thunderstorm WarningILXVermilion17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.